19 Jul 2010
A generic version of Cozaar is now available. It is called Losartan and is manufactured by Teva.
In April 2010 Teva Pharmaceuticals was awarded with 180 days to exclusively market their generic version of losartan (without any competition) in exchange for successfully challenging a Cozaar patent. After that exclusivity period generic losartan will be available from several other manufacturers as well.
Cozaar is used to treat high blood pressure. It is also used in certain patients to decrease the risk of stroke and in certain patients to treat kidney problems caused by diabetes (diabetic nephropathy)
Generic Cozaar tablets are available in the following strengths:
Losartan 25 mg
Losartan 50 mg
Losartan 100 mg.
Is Losartan as good as Cozaar?
All generic medications must undergo certain tests to compare them to brand-name medications. Based on test results the FDA has assigned an "AB" rating to Losartan. This means Losartan should be therapeutically equivalent to Cozaar.
Generic drugs can have different inactive ingredients than their brand name equivalents. This can include dyes, fillers or other ingredients which may cause problems for some people who are sensitive or have allergies.
- Cozaar Information for Consumers
- Cozaar Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cozaar (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
my copay for 90 days now is only $80 but medicare plans are charging way higher. does anyone know which plan has best co-pay for cozaar? the generic ...
1 answer • 28 Apr 2010
I always get the the blue cozaar because all the generics I have tried close my throat and I can barely speak. I am concern because since it was in ...
1 answer • 8 Jun 2010
Although I have Plan D I need to pay les for my drugs if at all possible.
1 answer • 8 Jul 2011
weakness. I feel like my head is full of water - ears plugged. I have not felt well since being on this generic medication. My prescription was ...
2 answers • 4 Apr 2012
... could this be a reaction to the med?
2 answers • 28 Jul 2013